Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Doctor, I have been prescribed Lipitor instead of Provastatin (which

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 2001
Answered : 4227 Questions
Question
Doctor, I have been prescribed Lipitor instead of Provastatin (which I used for a long time) following open heart/triple bypass surgery 82 days ago. Is there a conflict with a daily 150mg dose of Sertraline that I take? I am really doing well post-surgery with pulmonary cardio rehab 3 times a week and almost everything, but I am concerned about the possible side effects related to my prescribed daily dosage of Carvedilol 6.5 mg, the statin, and Clopidogrel?
Posted Thu, 23 Nov 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 34 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that there are some interactions in your actual therapy:

1- Sertraline increases clopidogrel effects, thus leading to increased risk of bleeding when taken concomitantly. That is why, in case of persistent bleeding it is necessary consult with your doctor.

2- Sertraline increases the effects of carvedilol, thus leading to potential risk for low heart rate. That is why it is necessary to monitor your heart rate.

There are no interactions between atorvastatin and your current therapy, including sertraline.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor